Tornadoes · United States · Florida · 2024
EF1 tornado, Kingsley, Florida, February 4, 2024
This EF1 tornado ran 1.0 miles across Clay County on February 4, 2024, touching down at 4:13 PM EST and reaching 100 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- February 4, 2024
- Touchdown
- 4:13 PM EST (21:13 UTC)
- Lifted
- 4:18 PM EST (21:18 UTC)
- On the ground
- 5 minutes
- Path length
- 1.0 miles (1.6 km)
- Path width
- 100 yards (91 m)
- Deaths
- 0
- Injuries
- 0
- County
- Clay County
- Touchdown point
- 29.988, -82.034
- Lift-off point
- 30.002, -82.030
- Record number
- 2402041513-01
What the Weather Service recorded
A storm system traversing the southeastern states lifted a warm front northward across northeast Florida during the late afternoon hours. Supercell thunderstorms developed in the vicinity of this lifting warm front, and two distinct tornadoes occurred over southwestern and western portions of Duval County. Supercell thunderstorms during the late afternoon hours also produced several reports of hail, varying in size from pea to half-dollar in diameter, across north central and northeast Florida, with funnel clouds also noted via photos and videos posted on social media.
A tornado touched down in the northwestern portions of Clay|County, or within the Camp Blanding Wildlife Management Area|just to the northwest of Kingsley Lake, on Sunday afternoon. This|tornado was documented by pictures and video as it crossed County|Road 225 that were posted on social media. A National Weather|Service survey team determined that the peak wind was around 90|mph, resulting in snapped and uprooted pine trees along its|approximate one mile path. This tornado`s path length may have|been longer based on available video evidence, but the survey team|was unable to locate any damage beyond the indicated path length|in the heavily wooded Camp Blanding Wildlife Management Area.|Estimated path width was around 100 yards.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
1 minute of warning. NWS JAX issued a tornado warning for this county at 21:12 UTC, 1 minute before the tornado touched down, in force until 21:23 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 20:09 UTC | 20:45 UTC | Severe Thunderstorm Warning | JAX |
| 20:53 UTC | 21:30 UTC | Severe Thunderstorm Warning | JAX |
| 21:06 UTC | 21:30 UTC | Severe Thunderstorm Warning | JAX |
| 21:12 UTC | 21:23 UTC | Tornado Warning | JAX |
| 21:13 UTC | 21:45 UTC | Tornado Warning | JAX |
| 21:37 UTC | 22:15 UTC | Severe Thunderstorm Warning | JAX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Marginal Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 20:00 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the tornado touched down at Feb 4, 4:01 PM EST, 12 minutes earlier.
Area forecast discussion, Feb 4, 4:01 PM EST, 12 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
401 PM EST Sun Feb 4 2024
...STRONG TO SEVERE STORMS POSSIBLE THROUGH EARLY THIS EVENING...
...GALE CONDITIONS OVERSPREAD OUR LOCAL WATERS FROM NORTH TO
SOUTH EARLY ON MONDAY EVENING...
...HAZARDOUS COASTAL AND MARINE CONDITIONS FROM MONDAY EVENING
THOUGH WEDNESDAY...
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
.SYNOPSIS...
Issued at 400 PM EST Sun Feb 4 2024
Early afternoon surface analysis depicts strong low pressure (996
millibars) decelerating its northward speed over eastern portions
of the FL panhandle. A warm front extends eastward from this low
pressure center, with this boundary moving northward across north
central FL. A frontal occlusion extends northwestward from the
surface low across the lower Mississippi Valley. Meanwhile,
weakening high pressure (1018 millibars) was centered over
southern VA. Aloft...a highly amplified weather pattern continues,
with troughing extending across the lower Mississippi Valley and
the southern Plains states taking on an increasingly negative
tilt, with this storm system essentially being blocked by stout
ridging that extends from Hudson Bay, CA southeastward across the
Great Lakes and Ohio Valley. Shortwave troughs were located south
and southeast of the mean trough position over the northern Gulf
of Mexico, with one of these features approaching the FL Big Bend
region from the west late this afternoon. A band of moderate to
heavy showers located well north of the lifting warm front continues
to pull northward towards the Altamaha River in southeast GA
early this afternoon. A dry slot wrapping into this large storm
system has overspread north central and northeast FL, with breaks
in the multi-layered cloud cover allowing for instability to
increase for locations south of Waycross, which has combined with
steep lapse rates and cold air aloft to produce increasing
coverage of low-topped convection. Temperatures in the warm sector
south of the warm front have risen to the lower 70s across north
central FL as of 21Z, with 60s across the rest of northeast FL and
coastal southeast GA. Dewpoints in these locations were generally
in the lower 60s, while temperatures and dewpoints were mostly in
the 50s to the north of the warm frontal boundary across inland
southeast GA.
&&
.NEAR TERM...
(through Tonight)
Issued at 400 PM EST Sun Feb 4 2024
Short-term, high resolution guidance indicates that downpours and
embedded convection north of the advancing warm front will lift
north of the Altamaha/Ocmulgee Rivers towards sunset. Meanwhile,
scattered low-topped convection will continue to push north-
northeastward from the I-75 and I-10 corridors into southeast GA,
with the eastern extent of this strong to severe convection
brushing the I-95 corridor through around sunset. Stronger storms
will be capable of producing hail, downburst winds of 40-60 mph,
and briefly heavy downpours. An isolated tornado or two cannot be
ruled out due to the presence of the lifting warm front and
mesoscale boundary interactions, mainly for locations along and
north of the I-10 corridor. Low-topped convection will then
quickly lift into the more stable environment located north of
Waycross this evening, where an elevated storm or two could
produce small hail and gusty downburst winds.
Low pressure over the Deep South will then weaken overnight, with
a loosening pressure gradient likely allowing for low stratus and
possibly patches of locally dense fog to form during the
overnight and predawn hours as convection lifts north of the
Altamaha River. Cool air advection wrapping into this decelerating
storm system will overspread our region overnight, dropping lows
into the 40s inland and lower 50s at coastal and urban locations.
&&
.SHORT TERM...
(Monday through Tuesday)
Issued at 400 PM EST Sun Feb 4 2024
Low pressure will sit off the Georgia coast, and slowly push away
through Tuesday. With the low strengthening offshore and moving
away from the coast, scattered showers will be present throughout
the day Monday and overnight through Tuesday morning, and isolated
thunderstorms are likely over the local waters. The last of the
precipitation chances will leave coastal northeast Florida by late
morning on Tuesday. As the low strengthens, a surge of
northeasterly winds will impact the local area from Monday evening
through Tuesday night. Wind gusts up to 45 mph will be possible
along the coast, along with beach erosion, rough surf, and minor
coastal flooding, a Wind Advisory may be necessary. As high
pressure begins to build to the north, winds will slowly decrease
Tuesday night. Temperatures will be just below normal on Monday
and Tuesday, with Tuesday night being the coldest of the week.
Many locations across inland southeast Georgia will see low
temperatures in the mid 30s, however it will likely still be too
windy for frost formation Tuesday night.
&&
.LONG TERM...
(Wednesday through next Sunday)
Issued at 400 PM EST Sun Feb 4 2024
Dry conditions will be in place for the rest of the week, with
seasonal temperatures gradually warming up into the 70s by Friday
and Saturday area-wide. Wednesday night, low temperatures will
again drop into the mid 30s across inland SE GA, and with calmer
winds, patchy frost may form. Low temperatures will follow the
gradual warming trend towards the end of the week, Friday and
Saturday nights will only drop into the 50s area-wide.
&&
.AVIATION...
(18Z TAFS)
Issued at 135 PM EST Sun Feb 4 2024
Heavy showers will impact the SSI terminal through around 21Z,
with IFR conditions expected to prevail during this time frame.
Showers are exiting the northeast FL terminals early this
afternoon, with periods of MVFR ceilings possible through around
20Z. Showers and thunderstorms are then expected to blossom along
the Interstate 75 corridor towards 19Z, with this low-topped
convection potentially strengthening and organizing into a broken
squall line as it progresses northeastward towards the regional
terminals during the late afternoon and early evening hours.
Thunderstorms could begin approaching the GNV terminal towards 20Z
and then the Duval County terminals and SGJ after 21Z. We included
TEMPO groups through around or just after 00Z at these terminals
for brief wind gusts up to 35 knots and IFR visibilities during
heavier downpours. A brief lull in heavier showers will likely
occur at SSI after 21Z, with prevailing MVFR ceilings expected
until the next round of convection arrives towards sunset.
Convection should then exit the SSI terminal towards 02Z, with
lingering showers and MVFR ceilings possible through around 06Z.
Periods of MVFR ceilings will be possible at the northeast FL
terminals through around 04Z, and then low stratus and fog are
expected to overspread the regional terminals from around 07Z
through 14Z Monday. IFR conditions are likely to prevail at the
regional terminals during the predawn and early morning hours on
Monday, with improvements expected towards 15Z. Gusty
southeasterly surface winds sustained at 15-20 knots, except
easterly at SSI, will shift to southerly while gradually weakening
back to around 10 knots early this evening, following the
conclusion of convection. Surface winds will then veer to
southwesterly late this evening and then westerly overnight, with
surface speeds falling to around 5 knots or less. Northerly
surface winds will then increase to 5-10 knots following the
dissipation of fog and low stratus towards 15Z on Monday.
&&
.MARINE...
Issued at 400 PM EST Sun Feb 4 2024
Strengthening low pressure is moving onshore along the Florida
panhandle coast this afternoon, pushing a warm front northward
across the northeast Florida waters late this afternoon. Heavy
showers and a few embedded thunderstorms will continue to
impact the Georgia waters through late afternoon, followed by the
potential for strong to isolated severe thunderstorms across our
local waters through early this evening. Stronger storms could
produce damaging wind gusts, hail, and waterspouts. Small Craft
Advisories will continue into this evening throughout our local
waters, mainly due to elevated seas. Winds will shift to westerly
overnight and will subside, allowing for winds and seas to fall
below Small Craft Advisory levels by early Monday morning.
This storm system will linger over the southeastern states early
this week, with another low pressure center developing near the
northwestern Bahamas on Monday afternoon and evening. This
feature will result in an abrupt surge of northerly winds on
Monday afternoon and evening that will overspread our waters from
north to south. Gale Warnings have been issued throughout our
local waters from Monday evening through early Tuesday evening.
Seas will peak in the 6-10 foot range near shore on Tuesday and
Tuesday night, with seas offshore peaking in the 12-17 foot range.
Periods of showers and a few embedded thunderstorms will
continue from Monday afternoon through Tuesday morning. Low
pressure will then accelerate northeastward towards Bermuda while
strengthening on Tuesday night and Wednesday, allowing high
pressure to build along the U.S. eastern seaboard in the wake of
this storm system. Winds and seas will gradually subside on
Wednesday night and Thursday.
Rip Currents / High Surf / Beach Erosion: Strong onshore winds
and building seas will result in a high risk of deadly rip
currents at all area beaches that will continue for most of the
upcoming week. Significant beach erosion is likely during times
of high tide from Monday night through Wednesday as a surge of
strong northerly winds overspreads our local beaches, creating
breakers of 5-7 feet at the southeast GA beaches and possibly
around 10 feet at the northeast FL beaches by Tuesday.
&&
.COASTAL FLOODING...
Issued at 400 PM EST Sun Feb 4 2024
A strengthening storm system over the Gulf Stream waters north of
the Bahamas on Monday afternoon and evening will intensify further
as it accelerates northeastward on Tuesday and Wednesday. Strong
northerly winds, building seas, and some astronomical influence
from the upcoming New Moon later this week will likely result in
minor flooding around times of high tide along the Atlantic coast,
especially during the early morning high tides on Tuesday and
Wednesday. Water levels may also approach minor flooding around
times of high tide on Tuesday afternoon and Wednesday within the
St. Johns River basin, especially for locations south of downtown
Jacksonville.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 47 57 40 58 / 80 40 0 0
SSI 52 59 44 56 / 70 30 20 0
JAX 49 64 45 59 / 40 30 20 0
SGJ 53 63 48 58 / 20 30 40 10
GNV 49 64 46 62 / 20 40 10 0
OCF 51 64 47 63 / 30 50 10 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Thursday evening for FLZ124-125-
133-138.
GA...High Rip Current Risk through Thursday evening for GAZ154-166.
AM...Small Craft Advisory until 1 AM EST Monday for AMZ450-452-454-
472-474.
Gale Warning from 7 PM Monday to 10 PM EST Tuesday for AMZ450-
452-470-472.
Gale Warning from 10 PM Monday to 1 AM EST Wednesday for AMZ454-
474.
Small Craft Advisory until 4 AM EST Monday for AMZ470.
&&In the hours before
Local storm report, Feb 4, 3:44 PM EST, 29 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
344 PM EST Sun Feb 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM Hail 2 NNE Middleburg 30.08N 81.89W
02/04/2024 E0.25 inch Clay FL NWS Employee
Estimated pea size hail.
&&
PKLocal storm report, Feb 4, 3:46 PM EST, 27 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
346 PM EST Sun Feb 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM Hail 2 WSW Middleburg 30.04N 81.93W
02/04/2024 E0.25 inch Clay FL Emergency Mngr
Pea sized hail reports along Barley St,
Alligator Blvd in Middleburg Fl.
&&
ACSpecial weather statement, Feb 4, 3:48 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
348 PM EST Sun Feb 4 2024
FLZ031-232-042115-
Western Clay FL-Bradford FL-
348 PM EST Sun Feb 4 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BRADFORD AND WEST
CENTRAL CLAY COUNTIES THROUGH 415 PM EST...
At 348 PM EST, Doppler radar was tracking a strong thunderstorm over
Starke, moving northeast at 25 mph.
HAZARD...Wind gusts around 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Starke, Middleburg, Kingsley, Camp Blanding, and Lawtey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2985 8206 2992 8218 3014 8209 3003 8187
TIME...MOT...LOC 2048Z 211DEG 20KT 2993 8210
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
23Special weather statement, Feb 4, 3:49 PM EST, 24 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
349 PM EST Sun Feb 4 2024
FLZ021-035-222-042115-
Southern Columbia FL-Suwannee FL-Gilchrist FL-
349 PM EST Sun Feb 4 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL GILCHRIST...WEST
CENTRAL COLUMBIA AND SOUTHEASTERN SUWANNEE COUNTIES THROUGH 415 PM
EST...
At 349 PM EST, Doppler radar was tracking a strong thunderstorm near
Obrien, or near Ichetucknee Spring, moving north at 30 mph.
HAZARD...Wind gusts around 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lake City, Ichetucknee Spring, Wellborn, Obrien, Mcalpin, Five
Points, Branford, Hildreth, and Houston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3030 8295 3025 8271 3025 8270 3024 8264
2989 8279 2992 8292 2992 8293 2993 8292
2996 8293 2996 8295 2999 8296 3000 8298
3001 8298
TIME...MOT...LOC 2049Z 192DEG 24KT 2998 8288
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
23Special weather statement, Feb 4, 3:50 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
350 PM EST Sun Feb 4 2024
GAZ350-364-042115-
Western Charlton GA-Southern Ware GA-
350 PM EST Sun Feb 4 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WARE AND
NORTHWESTERN CHARLTON COUNTIES THROUGH 415 PM EST...
At 350 PM EST, Doppler radar was tracking strong thunderstorms over
Stephen Foster State Park, moving north at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Stephen Foster State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3061 8223 3068 8241 3100 8247 3100 8217
TIME...MOT...LOC 2050Z 174DEG 21KT 3079 8232
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SHASHYSpecial weather statement, Feb 4, 3:58 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
358 PM EST Sun Feb 4 2024
FLZ020-021-GAZ162-042130-
Hamilton FL-Suwannee FL-Echols GA-
358 PM EST Sun Feb 4 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SUWANNEE...CENTRAL
HAMILTON AND SOUTHWESTERN ECHOLS COUNTIES THROUGH 430 PM EST...
At 357 PM EST, Doppler radar was tracking a strong thunderstorm over
Suwannee River State Park, moving north at 25 mph.
HAZARD...Wind gusts around 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Live Oak, Jasper, Jennings, Suwannee Springs, Suwannee River State
Park, Blue Springs, Crossroads, and Newburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3063 8322 3063 8314 3069 8313 3061 8282
3018 8300 3030 8323 3031 8321 3035 8321
3035 8319 3038 8319 3039 8317 3041 8318
3042 8322 3046 8322 3047 8324 3053 8325
TIME...MOT...LOC 2057Z 198DEG 22KT 3041 8315
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
23The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Jacksonville, FL (KJAX), 12:00Z
9.2 hours before the tornado, 65 km from the path. February 4, 2024.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -44 J/kg
- Surface CAPE
- 5 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.4 K/km
Jacksonville, FL (KJAX), 00:00Z
2.8 hours after it, 65 km from the path. February 5, 2024.
- Mixed-layer CAPE
- 1027 J/kg
- Mixed-layer CIN
- -6 J/kg
- Surface CAPE
- 1304 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 6.7 K/km
The radar
The Jacksonville radar (KJAX), 63 km away, was scanning. The volume nearest the touchdown began at 21:14 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 19:50 UTC | HAIL 0.25 | 3 Sw University of Flor | Alachua, FL | Public report of pea sized hail near Starbucks on SW Archer road, just west of I75. |
| 19:52 UTC | HAIL 0.25 | Lake Geneva | Clay, FL | Estimated pea size hail. |
| 19:53 UTC | HAIL 0.25 | University of Florida | Alachua, FL | Estimated pea size hail. |
| 19:55 UTC | HAIL 0.7 | 1 Nw University of Flor | Alachua, FL | Spotter reported Dime sized hail near NW 34th street and NW 7th Avenue in Gainesville, FL. |
| 19:56 UTC | HAIL 0.75 | 2 Nw University of Flor | Alachua, FL | Report from mPING: Dime (0.75 in.). |
| 19:56 UTC | HAIL 1 | 1 Nw University of Flor | Alachua, FL | Photo from Social Media showing estimated quarter sized hail littering the green at UF golf course in Gainesville, FL. Time estimated off Radar. |
| 20:01 UTC | HAIL 0.75 | 2 Ssw University of Flo | Alachua, FL | Report from mPING: Dime (0.75 in.). |
| 20:10 UTC | HAIL 1 | 4 S Glen Saint Mary | Baker, FL | 1 inch hail reported with passing storm. |
| 20:33 UTC | HAIL 0.25 | 2 Wsw Middleburg | Clay, FL | Pea sized hail reports along Barley St, Alligator Blvd in Middleburg Fl. |
| 20:40 UTC | HAIL 0.25 | 2 Nne Middleburg | Clay, FL | Estimated pea size hail. |
| 20:44 UTC | HAIL 1 | 3 Sse Starke | Bradford, FL | Public reported hail about quarter size hail with some hailstones slightly bigger. Radar estimated time. |
| 20:55 UTC | HAIL 0.75 | 1 E Starke | Bradford, FL | Penny size hail fell for a few minutes just east of Starke. |
| 21:10 UTC | HAIL 1 | 4 Nw Kingsley | Clay, FL | Quarter size hail was reported along CR-225 between Lawtey and Kingsley Lake. |
| 21:12 UTC | TORNADO | 6 E Maxville | Duval, FL | Video of tornado touching down near Cecil Field from the public, and EM reports damage to homes in the area. Video was taken near Argyle Forest Blvd and FL23 looking west. |
| 21:13 UTC | TSTM WND DMG | 3 Nw Kingsley | Clay, FL | Multiple trees down along CR-225. Possible tornado damage. |
| 21:15 UTC | TORNADO | 3 Nw Kingsley | Clay, FL | A tornado touched down in the northwestern portions of Clay County, or within the Camp Blanding Wildlife Management Area just to the northwest of Kingsley Lake, on Sunday afternoon around 4:13 PM local time. This tornado |
| 22:00 UTC | HAIL 0.88 | 4 Nw Jacksonville Heigh | Duval, FL | Report of dime to nickel sized hail. |
| 22:06 UTC | TORNADO | 5 Wnw Jacksonville Heig | Duval, FL | A tornado touched down adjacent to the Immanuel Baptist Church off Sarroca Lane, or just southwest of the intersection of Normandy Boulevard and Cecil Commerce Center Parkway, around 5:05 PM. This small tornado, with an |
| 23:12 UTC | HAIL 1.25 | 2 Sw Ratliff | Nassau, FL | Public report of Half dollar sized hail near Ratliff FL, in Nassau County. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2024 tornado in FloridaEvery tornado in Florida since 1950Warnings in force in Florida nowThe forecast where you are
The other tornadoes of February 4, 2024
5 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| February 4 | 1:31 PM EST | EF0 | Jefferson, FL | 0.2 | 50 | |||
| February 4 | 2:03 PM EST | EF1 | Thomas, GA | 0.8 | 400 | $100,000 | ||
| February 4 | 3:05 PM EST | EF2 | Lowndes, GA | 7.3 | 200 | 2 | $250,000 | |
| February 4 | 4:11 PM EST | EF1 | Duval, FL | 1.1 | 200 | |||
| February 4 | 5:05 PM EST | EF0 | Duval, FL | 1.4 | 25 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.